Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 24, NWS Atlanta, GA

April 29, 2014Chattooga County, Dade County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 29, 2014, 2:29 AM EDT for Chattooga County, Dade County, Walker County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 2:29 AM EDT (06:29 UTC)
Expired
Apr 29, 2014, 3:15 AM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 8:59 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1978 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1978 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
2.7
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS52 KFFC 290629
SVRFFC
GAC055-083-295-290715-
/O.NEW.KFFC.SV.W.0024.140429T0629Z-140429T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 AM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  DADE COUNTY IN NORTHWEST GEORGIA
  WALKER COUNTY IN NORTHWEST GEORGIA

* UNTIL 315 AM EDT

* AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60   
  MPH... AND LARGE HAIL.  THIS STORM WAS LOCATED 15 MILES WEST OF    
  TRION...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TRENTON...LAFAYETTE...CHICKAMAUGA AND LOOKOUT MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT TUESDAY AFTERNOON
FOR NORTHWESTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 700 AM EDT TUESDAY MORNING FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3499 8546 3499 8527 3486 8526 3485 8520
      3478 8520 3477 8514 3472 8517 3472 8505
      3460 8506 3446 8550 3486 8559 3499 8549
TIME...MOT...LOC 0629Z 228DEG 28KT 3452 8560

$$
2 follow-up statements
520 
WWUS52 KFFC 290656
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 AM EDT TUE APR 29 2014

GAC055-083-295-290715-
/O.CON.KFFC.SV.W.0024.000000T0000Z-140429T0715Z/
WALKER GA-CHATTOOGA GA-DADE GA-
256 AM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR DADE...NORTHERN CHATTOOGA AND WALKER COUNTIES...

AT 255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED ABOUT 7 MILES NORTH OF 
CLOUDLAND... AND MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER 
POST...RISING FAWN...CEDAR GROVE... STEPHENSVILLE... CLOUDLAND 
CANYON STATE PARK... LAFAYETTE... LINWOOD... SUTTLES MILL... COOPER 
HEIGHTS... VILLANOW... NAOMI...ROCK SPRING... AND CHICKAMAUGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR CONTINUES TO SHOW BROAD ROTATION WITHIN THIS 
STORM. ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A 
TORNADO...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT TUESDAY AFTERNOON
FOR NORTHWESTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 700 AM EDT TUESDAY MORNING FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3499 8546 3499 8527 3486 8526 3485 8520
      3478 8520 3477 8514 3472 8517 3472 8505
      3460 8506 3446 8550 3486 8559 3499 8549
TIME...MOT...LOC 0651Z 225DEG 24KT 3464 8546

$$
848 
WWUS52 KFFC 290712
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 AM EDT TUE APR 29 2014

GAC055-083-295-290720-
/O.EXP.KFFC.SV.W.0024.000000T0000Z-140429T0715Z/
WALKER GA-CHATTOOGA GA-DADE GA-
312 AM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR DADE...NORTHERN CHATTOOGA AND
WALKER COUNTIES WILL EXPIRE AT 315 AM EDT...

THIS STORM HAS WEAKENED BELOW SEVERE LIMITS... AND THIS WEAKENING 
TREND IS EXPECTED TO CONTINUE. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 315 AM EDT. 

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3499 8546 3499 8527 3486 8526 3485 8520
      3478 8520 3477 8514 3472 8517 3472 8505
      3460 8506 3446 8550 3486 8559 3499 8549
TIME...MOT...LOC 0710Z 229DEG 23KT 3477 8534

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:40 AM EDT, 49 minutes earlier.

Area forecast discussion, Apr 29, 1:40 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 AM EDT TUE APR 29 2014

.UPDATE...
SQUALL LINE CURRENTLY STRETCHES FROM NW GA BACK THROUGH CENTRAL
AL. TORNADO WATCH CONTINUES FOR PORTIONS OF NORTHERN GA. THE
POTENTIAL FOR SEVERE WEATHER WILL ALSO CONTINUE OVERNIGHT. HRRR
DOES WEAKEN THE LINE AS IT MOVES INTO THE METRO AREA...BUT WILL
HAVE TO CONTINUE TO MONITOR. IF LINE HOLDS TOGETHER...THERE IS
POTENTIAL FOR SEVERE WEATHER WATCHES TO BE EXTENDED SOUTHWARD.

MADE SOME TIMING CHANGES TO THE POPS EARLIER THIS EVENING.
DEWPOINTS HAVE BEEN HIGHER THAN FORECAST...MAKING FOR SOME HIGHER
SURFACE INSTABILITIES.

&&

.PREV DISCUSSION... /ISSUED 737 PM EDT MON APR 28 2014/

PREV DISCUSSION... /ISSUED 336 PM EDT MON APR 28 2014/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
VERY DYNAMIC SITUATION FOR THE CWA OVER THE NEXT 36 HOURS. THIS WILL
BE MARKED BY 2 WAVES OF THUNDERSTORMS THAT WILL AFFECT THE CWA. THE
FIRST WAVE OF STORMS...CURRENTLY DEVELOPING OVER WESTERN MS...WILL
MOVE INTO NORTHWEST GA THIS EVENING AND DOWN INTO THE ATL/AHN/CSG
AREAS LATE TONIGHT/EARLY TUESDAY. SEVERE PARAMETERS ARE INDICATING
SEVERE THUNDERSTORMS WILL BE LIKELY WITH THIS LINE. FORTUNATELY THE
PARAMETERS ALSO INDICATE A LULL BEGINNING AROUND 12Z TUE AS IT MOVES
INTO THE ATL/AHN METRO AREAS WHICH SHOULD DIMINISH THE LIKELIHOOD OF
SEVERE STORMS...BUT DEFINITELY CANNOT RULE IT OUT. THIS AREA WILL
DRIFT SOUTHWARD AND WEAKEN THROUGH THE MORNING HOURS TUESDAY.

THE NEXT WAVE WILL DEVELOP TO OUR WEST AND MOVE INTO THE CWA TUESDAY
AFTERNOON/TUESDAY EVENING. SEVERE PARAMETERS REMAIN VERY HIGH WITH
THIS WAVE AND AGAIN...SEVERE STORMS ARE EXPECTED WITH THIS
WAVE...MAINLY ACROSS NORTH AND WEST GA.

ALL THIS TO SAY WILL GO WITH CATEGORICAL POPS THIS EVENING ACROSS
NORTHWEST GA...AND SPREAD THESE INTO THE ATL/AHN AREA LATE TONIGHT.
WILL MAINTAIN CATEGORICAL POPS ACROSS NORTH GA THROUGH TUESDAY AND
INTO TUESDAY EVENING WITH HIGH CHANCE TO LIKELY POPS ACROSS CENTRAL
GA.

THE OTHER STORY WILL BE THE HEAVY RAIN. FOR THIS...SEE THE HYDROLOGY
SECTION BELOW.

17

LONG TERM /WEDNESDAY THROUGH MONDAY/...
SEVERE THREAT CONTINUES MAINLY FOR CENTRAL GEORGIA ON WEDNESDAY
AS SYSTEM MOVES EAST...BUT SEVERE PARAMETERS DROP OFF SOMEWHAT.
LOW LEVEL SHEAR PULLS OUT MORE TO THE NORTHEAST INTO THE CAROLINAS
BUT BETWEEN 20-30KT 0-1KM SHEAR REMAINS ALONG WITH SIGNIFICANT
DEEP LAYER SHEAR AND WIDESPREAD SYNOPTIC LIFT. STILL LOOKING
MAINLY AT A SQUALL LINE EVENT...WITH DAMAGING WINDS AND HAIL THE
MAIN THREATS BUT CANNOT RULE OUT AN ISOLATED TORNADO ESPECIALLY IN
PORTIONS OF EAST CENTRAL GEORGIA CLOSER TO THE LOW LEVEL SHEAR.
LEANED TOWARD MAV NUMBERS ON UPDATED DEWPOINTS AS MET/NAM PUSH THE
FRONT THROUGH A LITTLE TOO QUICKLY. NO OTHER CHANGES TO THE
EXTENDED...SEE PREVIOUS DISCUSSION BELOW.

TDP

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED AT 423 AM EDT MON APR 28 2014/
COLD FRONT WILL BE APPROACHING FAR NW GA TUESDAY NIGHT AND IS
EXPECTED TO MOVE TO SE GA BY THURSDAY MORNING OR SO. STRONG UPPER
LEVEL FLOW EXPECTED TO ACCOMPANY THE FRONT ALONG WITH DEEP
MOISTURE. AN UPPER LEVEL TROUGH WILL MOVE TO THE AREA AND WEAKEN
THROUGH ABOUT SATURDAY THEN WEAK UPPER LEVEL HIGH PRESSURE WILL
BUILD FOR SUNDAY. RAIN CHANCES WILL SIGNIFICANTLY DIMINISH
THURSDAY AND END BY SATURDAY.

HEAVY RAIN POTENTIAL LOOKS TO CONTINUE INTO WEDNESDAY FOR N GA.
WIDESPREAD STORM TOTAL QPF AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED
ACROSS N GA AND 0.75 TO 3 INCHES FOR CENTRAL GA. THE FLOOD WATCH
WILL BE CONTINUED THROUGH 06Z THURSDAY. FLOOD POTENTIAL IS VERY HIGH
WITH THESE RAIN AMOUNTS AND CANNOT RULE OUT SOME RIVERS REACHING
MODERATE FLOOD STATE WHICH IS USUALLY WHEN IMPACTS BEGIN TO
PEOPLES PROPERTY. FLASH FLOODING IS ALSO POSSIBLE OVER PORTIONS OF N
GA AS WELL.

SEVERE STORM POTENTIAL: SEVERE STORMS COULD BE ONGOING TUESDAY
EVENING WITH 0-1KM SHEAR RIGHT AROUND THE 30KT THRESHOLD AND
WIDESPREAD 0-6KM SHEAR OF 50-80 KTS FOR ALL N GA. STP EXPECTED TO
BE 4 PLUS FOR ALL OF N GA AND PORTIONS OF THE W HALF OF CENTRAL GA
TUESDAY EVENING AS WELL. ONE CAN EXPECT THE POTENTIAL FOR A
COMBINATION OF SUPER CELLS AND LINEAR SEGMENTS AND BOW ECHOS
CAPABLE OF PRODUCING DAMAGING WINDS AND SOME TORNADOES THROUGH THE
EVENING HOURS ON TUESDAY.

TEMPERATURES EXPECTED TO BE ABOVE NORMAL UNTIL THE FRONT PASSES AND
THEN CLOSE TO OR BELOW NORMAL THURSDAY THROUGH SATURDAY...THEN AROUND
NORMAL FOR SUNDAY.

BDL

HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT HIGHLIGHTING THE IMPACTS OF 2 TO 4 INCHES IN
NORTH GA TO 1 TO 2 INCHES CENTRAL GA. ISOLATED HIGHER AMOUNTS WILL
BE POSSIBLE. THESE RAINFALL AMOUNTS SHOULD CAUSE WIDESPREAD MINOR
AREAL AND RIVER FLOODING. THE GREATEST FLASH FLOOD THREAT WILL BE
TONIGHT IN NORTH GA IN URBAN AREAS AND IN ROLLING HILLS OR
MOUNTAINOUS TERRAINS WITH HIGH RAINFALL RATES. MOST STREAMFLOWS ARE
RUNNING NEAR NORMAL NORTH GA TO WELL ABOVE NORMAL CENTRAL GA.

16

AVIATION...
06Z UPDATE...
MAIN LINE OF THUNDERSTORMS SHOULD IMPACT THE ATLANTA AREA TAF SITES
AROUND 09Z WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THERE COULD
BE A SLIGHT BREAK LATE MORNING AFTER THE INITIAL LINE MOVES THROUGH
BUT TIMING OF INDIVIUAL WAVES IS DIFFICULT. EXPECT TODAY WILL
CONTINUE TO BE ANOTHER ACTIVE WEATHER DAY WITH VSBYS/CIGS IMPACTED
BY WIDESPREAD THUNDERSTORMS. WINDS MAY VARY AROUND 180 WITH
OCCASIONAL GUSTS ESPECIALLY IN THUNDERSTORMS.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  80  64  78 /  80 100 100 100
ATLANTA         66  79  64  77 / 100 100 100 100
BLAIRSVILLE     62  73  58  71 / 100 100 100 100
CARTERSVILLE    64  79  62  75 / 100 100 100 100
COLUMBUS        68  84  66  78 /  50 100  90 100
GAINESVILLE     65  75  63  74 / 100 100 100 100
MACON           66  83  67  80 /  30  90  80 100
ROME            64  79  62  75 / 100 100 100  80
PEACHTREE CITY  66  80  65  76 /  90 100 100 100
VIDALIA         68  87  68  84 /  10  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 4 AM EDT TUESDAY FOR THE FOLLOWING ZONES:
BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
FANNIN...FLOYD...GILMER...GORDON...HARALSON...MURRAY...
PAULDING...PICKENS...POLK...WALKER...WHITFIELD.

&&
Hazardous weather outlook, Apr 28, 10:23 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 PM EDT MON APR 28 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1023 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED STRONG LONG-TRACK TORNADOES ARE POSSIBLE ACROSS FAR
   NORTHWEST GEORGIA TONIGHT...
...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE
   AREA TONIGHT...

.WEATHER HAZARDS EXPECTED...
OVER THE AREA FROM CEDARTOWN TO BLUE RIDGE AND NORTHWEST TONIGHT...
DAMAGING WINDS...LARGE HAIL...AND ISOLATED STRONG LONG-TRACKED
TORNADOES WILL BE POSSIBLE.

OVER THE AREA FROM STEWART TO FORSYTH TO WILKES COUNTIES AND NORTH
TONIGHT...ISOLATED DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE
POSSIBLE.

GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE POSSIBLE
WITH ANY THUNDERSTORM.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MODERATE INSTABILITY
AND WIND SHEAR TO ALLOW FOR SEVERE THUNDERSTORMS...TONIGHT OVER
NORTH AND A PORTION OF CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TUESDAY AFTERNOON AND
EVENING WITH CONTINUED POTENTIAL...ESPECIALLY ACROSS NORTH AND
PORTIONS OF CENTRAL GEORGIA...FOR DAMAGING WINDS...LARGE HAIL...
AND TORNADOES...INCLUDING THE POTENTIAL FOR ISOLATED STRONG LONG-
TRACKED TORNADOES.

THE SLOW MOVING COLD FRONT WILL MOVE INTO FAR NORTHWEST GEORGIA
WEDNESDAY MORNING AND EXIT THE AREA BY THURSDAY MORNING. THE
POTENTIAL FOR SEVERE WEATHER WILL CONTINUE WEDNESDAY FOR CENTRAL
AND PORTIONS OF NORTH GEORGIA. DAMAGING WINDS...LARGE HAIL...AND
TORNADOES WILL BE POSSIBLE. AT THIS TIME...RAINFALL TOTALS OF 3 TO
4 INCHES CAN BE EXPECTED OVER NORTH GEORGIA AND ABOUT 1 TO 3
INCHES OVER CENTRAL GEORGIA THROUGH THURSDAY. THIS COULD LEAD TO
ISOLATED FLASH FLOODING OVER MAINLY NORTH GEORGIA...AND WIDESPREAD
MINOR TO POSSIBLY MODERATE AREAL AND RIVER FLOODING ACROSS THE
ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO ACTIVATE REMOTELY. REPORTS OF
SEVERE WEATHER CAN BE SUBMITTED THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 28, 8:58 PM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT MON APR 28 2014

GAZ004-005-290115-
858 PM EDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND MURRAY COUNTIES UNTIL 915 PM EDT...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEAVERDALE...MOVING NORTHEAST AT 60 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD AND MURRAY COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ETON...CRANDALL...SUMAC...CISCO...
BEAVERDALE...GREGORY AND TENNGA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8466 3479 8476 3485 8496 3499 8491
TIME...MOT...LOC 0058Z 203DEG 52KT 3493 8481
Local storm report, Apr 28, 9:24 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          THE CROSSROADS          33.12N  85.06W
04/28/2014                   TROUP              GA   EMERGENCY MNGR

            APPARENT TORNADO DAMAGE IN WARES CROSS ROAD AREA. ROOF
            DAMAGE TO HOMES REPORTED IN THE AREA. VIDEO OF TORNADO
            ALSO RECEIVED.

&&

EVENT NUMBER FFC1400562

RWILLIS
Special weather statement, Apr 28, 11:15 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT MON APR 28 2014

GAZ001-002-011-290400-
1115 PM EDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL MIDNIGHT EDT...

AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SOUTHWEST OF CEDAR GROVE TO SOUTHWEST OF
MENLO...MOVING NORTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...CHATTOOGA AND DADE COUNTIES THROUGH MIDNIGHT EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...
COOPER HEIGHTS...CLOUDLAND...LYERLY...BERRYTON...MENLO...LAFAYETTE...
LINWOOD...SUMMERVILLE...CHICKAMAUGA...ROCK SPRING...NOBLE...TRION...
CENTER POST AND SUTTLES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3481 8550 3489 8527 3485 8526 3485 8520
      3478 8520 3477 8514 3473 8517 3471 8515
      3460 8518 3447 8535 3432 8547 3468 8556
TIME...MOT...LOC 0315Z 231DEG 34KT 3470 8544 3457 8548
          3440 8566
Special weather statement, Apr 28, 11:18 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT MON APR 28 2014

GAZ003-290345-
1118 PM EDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CATOOSA COUNTY UNTIL 1145 PM EDT...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO BLUE SPRING...MOVING
NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CATOOSA COUNTY THROUGH 1145 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE BLUE SPRING...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...RINGGOLD AND SALEM. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8500 3485 8513 3485 8520 3485 8526
      3499 8526
TIME...MOT...LOC 0318Z 231DEG 20KT 3500 8510 3495 8514
          3489 8520

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:58 PM EDTSpecial Weather StatementFFCMurray17 min
Apr 28, 9:29 PM EDTTornado WarningFFCDade31 min
Apr 28, 11:15 PM EDTSpecial Weather StatementFFCChattooga, Walker45 min
Apr 28, 11:18 PM EDTSpecial Weather StatementFFCCatoosa27 min
Apr 29, 3:09 AM EDTSpecial Weather StatementFFCCarroll51 min
Apr 29, 3:24 AM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker51 min
Apr 29, 3:34 AM EDTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield6 hr
Apr 29, 4:06 AM EDTSpecial Weather StatementFFCCatoosa, Whitfield24 min
Apr 29, 4:10 AM EDTSpecial Weather StatementFFCHeard50 min
Apr 29, 4:30 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee60 min
Apr 29, 5:01 AM EDTSevere Thunderstorm WarningFFCHarris, Muscogee44 min
Apr 29, 5:03 AM EDTTornado WarningFFCHarris, Muscogee42 min
Apr 29, 6:09 AM EDTSpecial Weather StatementFFCStewart, Sumter, Webster51 min
Apr 29, 7:03 AM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston, Macon, Peach, Pulaski and 1 more57 min
Apr 29, 7:22 AM EDTSpecial Weather StatementFFCGilmer, Pickens68 min
Apr 29, 8:03 AM EDTSpecial Weather StatementFFCCrisp, Dooly, Pulaski, Sumter, Wilcox57 min
Apr 29, 9:04 AM EDTSpecial Weather StatementFFCDodge, Laurens, Wilcox56 min
Apr 29, 9:15 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.